Alert archive / Tennessee / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this excessive heat warning at Jul 20, 2011, 3:27 PM CDT for 4 states. It took effect at Jul 21, 2011, 11:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2011, 3:27 PM CDT (20:27 UTC)
- In effect from
- Jul 21, 2011, 11:00 AM CDT
- Expired
- Jul 21, 2011, 3:07 AM CDT
- In force
- Issued by
- NWS Memphis, TN
All 29 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
526 WWUS74 KMEG 202027 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT WED JUL 20 2011 ...DANGEROUSLY HOT AND HUMID WEATHER TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK... .AN UNSEASONABLY STRONG UPPER LEVEL HIGH PRESSURE WILL PREVAIL OVER THE MIDSOUTH THROUGH THE END OF THE WEEK...LEADING TO HIGH TEMPERATURES 6 TO 8 DEGREES ABOVE NORMAL. THE COMBINATION OF THE HOT TEMPERATURES AND A HUMID AIRMASS WILL RESULT IN HEAT INDICES LIKELY REACHING OR EXCEEDING 110 DEGREES ALONG ALONG THE MISSISSIPPI RIVER...INCLUDING THE MEMPHIS METRO...ON THURSDAY. HEAT INDICES OVER THESE AREAS MAY AGAIN REACH OR EXCEED 110 DEGREES THURSDAY AND FRIDAY. THE REMAINDER OF THE MIDSOUTH IS UNDER A HEAT ADVISORY THROUGH SATURDAY EVENING... WITH PEAK HEAT INDICES EXPECTED TO REACH 105 TO 109 DEGREES. THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY ON SUNDAY... ALLOWING FOR MORE CLOUDS AND A SLIGHT REDUCTION IN AFTERNOON TEMPERATURES. THERE ARE INDICATIONS THAT THE UPPER LEVEL RIDGE MAY THEN RESTRENGTHEN BY THE EARLY TO MIDDLE PART OF NEXT WEEK. ARZ008-017-TNZ089-211000- /O.CAN.KMEG.EH.A.0002.110721T1600Z-110724T0300Z/ /O.EXT.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/ RANDOLPH-LAWRENCE-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...SOMERVILLE 327 PM CDT WED JUL 20 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT SATURDAY... ...EXCESSIVE HEAT WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE EXCESSIVE HEAT WATCH. * HEAT INDEX READINGS... 105 TO 109 DEGREES. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY THROUGH SATURDAY. * IMPACTS...THE PROLONGED NATURE OF THIS HEAT WAVE WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ARZ048-049-058-MSZ001-007-008-010>012-TNZ004-211000- /O.NEW.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/ /O.EXB.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/ /O.EXT.KMEG.HT.Y.0004.000000T0000Z-110721T1600Z/ ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-HENRY- INCLUDING THE CITIES OF...FORREST CITY...HELENA...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...PARIS 327 PM CDT WED JUL 20 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THURSDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM CDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM CDT FRIDAY. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING. * HEAT INDEX READINGS...108 TO 111 DEGREES THURSDAY. HEAT INDICES OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...TAKE PLENTY OF BREAKS...CHECK UP ON RELATIVES...NEIGHBORS...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ARZ009-018-026>028-035-036-MOZ113-115-TNZ001>003-019-020-048>051- 088-211000- /O.NEW.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/ /O.EXT.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/ /O.CON.KMEG.HT.Y.0004.000000T0000Z-110721T1600Z/ CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-SHELBY- INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...CARUTHERSVILLE... UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 327 PM CDT WED JUL 20 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THURSDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM CDT FRIDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM CDT FRIDAY. * HEAT INDEX READINGS...108 TO 111 DEGREES THURSDAY. HEAT INDICES OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...THE PROLONGED NATURE OF THIS HEAT WAVE WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...TAKE PLENTY OF BREAKS...CHECK UP ON RELATIVES...NEIGHBORS...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MSZ002>006-009-013>017-020>024-TNZ021-052>055-090>092-211000- /O.CON.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...HUNTINGDON...JACKSON... LEXINGTON...BOLIVAR...SAVANNAH 327 PM CDT WED JUL 20 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY... * HEAT INDEX READINGS...105 TO 109 DEGREES. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ PWB
1 follow-up statement
616 WWUS74 KMEG 210807 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT THU JUL 21 2011 ...DANGEROUSLY HOT AND HUMID WEATHER TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK... .AN UNSEASONABLY STRONG UPPER LEVEL HIGH PRESSURE WILL PREVAIL OVER THE MIDSOUTH THROUGH THE END OF THE WEEK...LEADING TO HIGH TEMPERATURES 6 TO 8 DEGREES ABOVE NORMAL. THE COMBINATION OF THE HOT TEMPERATURES AND A HUMID AIRMASS WILL RESULT IN HEAT INDICES LIKELY REACHING OR EXCEEDING 105 DEGREES ACROSS THE MIDSOUTH TODAY. HEAT INDICES IN THE MISSISSIPPI DELTA...INCLUDING THE MEMPHIS METRO AREA MAY REACH OR EXCEED 110 DEGREES ON FRIDAY AND SATURDAY. THE REMAINDER OF THE MIDSOUTH IS UNDER A HEAT ADVISORY THROUGH SATURDAY EVENING... WITH PEAK HEAT INDICES EXPECTED TO REACH 105 TO 109 DEGREES. THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY ON SUNDAY... ALLOWING FOR MORE CLOUDS AND A SLIGHT REDUCTION IN AFTERNOON TEMPERATURES. THERE ARE INDICATIONS THAT THE UPPER LEVEL RIDGE MAY THEN RESTRENGTHEN BY THE EARLY TO MIDDLE PART OF NEXT WEEK. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-TNZ001>004-019-020-048>051-088-211615- /O.CAN.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/ /O.EXT.KMEG.HT.Y.0004.000000T0000Z-110722T1600Z/ /O.CON.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/ CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY- INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...TUNICA... CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 307 AM CDT THU JUL 21 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT FRIDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE EXCESSIVE HEAT WARNING. * HEAT INDEX READINGS...105 TO 109 DEGREES TODAY. HEAT INDICES OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES IS POSSIBLE. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ARZ008-017-211615- /O.EXA.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/ /O.EXT.KMEG.HT.Y.0004.000000T0000Z-110722T1600Z/ RANDOLPH-LAWRENCE- INCLUDING THE CITY OF...WALNUT RIDGE 307 AM CDT THU JUL 21 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING. * HEAT INDEX READINGS...105 TO 109 DEGREES TODAY. HEAT INDICES OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES IS POSSIBLE. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MSZ002>006-009-013>017-020>024-TNZ021-052>055-089>092-211615- /O.CON.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...HUNTINGDON...JACKSON... LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 307 AM CDT THU JUL 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY... * HEAT INDEX READINGS...105 TO 109 DEGREES. * TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM EACH DAY. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CDG
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this excessive heat warning went out at Jul 20, 12:35 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 20, 12:35 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT WED JUL 20 2011
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 445 AM CDT WED JUL 20 2011/
DISCUSSION...
CURRENTLY ACROSS THE MIDSOUTH SKIES WERE CLEAR AND TEMPERATURES
WERE GENERALLY IN THE MID TO UPPER 70S WITH LOWER 80S IN AND
AROUND MEMPHIS.
TODAY AND TONIGHT...UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO
DOMINATE THE WEATHER ACROSS THE MIDSOUTH FOR THE REMAINDER OF THE
WORK WEEK. A 594MB HIGH CENTERED OVER SOUTHWEST MISSOURI WILL BE THE
FOCUS FOR THE HEAT TODAY. TEMPERATURES IN THE UPPER 90S AND HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES ARE POSSIBLE...ESPECIALLY
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOT HEEL. NAM GUIDANCE
CONTINUES TO SHOW A WEAK DISTURBANCE MOVING AROUND THE SOUTHERN
EDGE OF THE UPPER RIDGE. KEPT SLIGHT CHANCE POPS IN FOR NORTH
MISSISSIPPI AS A RESULT.
THURSDAY THROUGH SUNDAY...DURING THE DAY THURSDAY THE UPPER RIDGE MOVES
SLIGHTLY SOUTHEAST SETTING UP OVER THE NORTHERN PORTIONS OF THE
MIDSOUTH. THIS WILL BE THE PERIOD OF THE MOST INTENSE HEAT.
UPGRADES TO AN EXCESSIVE HEAT WARNING ARE POSSIBLE AS HEAT INDEX
VALUES WILL LIKELY EXCEED 110 DEGREES IN THE NORTHERN PORTIONS OF
THE MIDSOUTH. SKIES WILL GENERALLY BE PARTLY CLOUDY IN THE NORTH
WITH INCREASING CLOUDS FURTHER SOUTH MOVING AWAY CENTER OF THE
RIDGE. FORECAST SOUNDINGS SHOW CAP IN PLACE FOR THURSDAY AND
FRIDAY ACROSS WEST TENNESSEE...EASTERN ARKANSAS...AND THE MISSOURI
BOOT HEEL...THEREFORE KEPT SLIGHT CHANCE POPS IN FOR PORTIONS OF
NORTH MISSISSIPPI ONLY FOR DAYTIME HEATING INDUCED CONVECTION. BY
SATURDAY EVENING THE UPPER RIDGE BREAKS DOWN SLIGHTLY AND BEGINS
TO RETROGRADE BACK TO THE WEST. IN RESPONSE TO THIS...INCREASED
POPS NORTHWARD THROUGH SUNDAY TO INCLUDE PORTIONS OF THE MIDSOUTH
EAST OF THE MISSISSIPPI RIVER FOR PULSE TYPE DAYTIME HEATING
INDUCED CONVECTION.
MONDAY THROUGH WEDNESDAY...BY MONDAY THE UPPER RIDGE THAT BROUGHT
THE INTENSE HEAT TO THE MIDSOUTH HAS MOVED WESTWARD BRINGING SOME MUCH
NEEDED RELIEF TO THE AREA. ACCORDING TO GUIDANCE...A WEAK BACK
DOOR FRONT WILL APPROACH THE AREA ON MONDAY NIGHT AND INTO TUESDAY
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. AT THIS
TIME...ITS LOOKS AS IF MOST OF THIS ACTIVITY WILL REMAIN ACROSS
NORTHERN PORTIONS OF THE MIDSOUTH AS THE FRONT STALLS. BY WEDNESDAY THE
RIDGE ONCE AGAIN BEGINS TO MOVE EASTWARD POTENTIALLY BRINGING
ANOTHER ROUND OF HOT AND HUMID CONDITIONS BACK TO THE MIDSOUTH.
CDG
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE FORECAST PERIOD.
FOG MAY PRODUCE MVFR VISIBILITIES AT KMKL AND KTUP OVERNIGHT.
WINDS WILL BE MAINLY FROM THE WEST AT 5 TO 10 KNOTS THIS AFTERNOON
BEFORE DIMINSHING AROUND SUNSET. WINDS SHOULD BE MAINLY SOUTHWEST
AROUND 5 KNOTS ON THURSDAY.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 98 80 98 80 / 10 10 20 10
MKL 96 74 96 75 / 10 10 20 10
JBR 98 76 99 77 / 10 10 10 10
TUP 97 75 97 76 / 20 20 30 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
MISSISSIPPI-POINSETT-RANDOLPH.
HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR LEE AR-PHILLIPS-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR DUNKLIN-PEMISCOT.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR CROCKETT-DYER-FAYETTE-
GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-WEAKLEY.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR CARROLL-CHESTER-
DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY.
&&Hazardous weather outlook, Jul 20, 3:12 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT WED JUL 20 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 312 AM CDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY ACROSS THE ENTIRE MIDSOUTH. AFTERNOON HEAT INDEX VALUES GREATER THAN 105 DEGREES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH CONTINUES ALONG AND NORTH OF A WYNNE ARKANSAS TO SOMERVILLE TENNESSEE TO MARTIN TENNESSEE LINE FOR THURSDAY THROUGH SATURDAY. AFTERNOON HEAT INDEX VALUES MAY EXCEED 110 DEGREES IN THE WATCH AREA. A HEAT ADVISORY CONTINUES SOUTH OF THE WATCH AREA FOR HEAT INDEX VALUES ABOVE 105 DEGREES FOR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CDG
Nearby
Excessive Heat Warnings in Tennessee, 2011Excessive Heat Warnings in Arkansas, 2011Excessive Heat Warnings in Mississippi, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.